Posted 23 July 2012 - 06:37 AM
Posted 23 July 2012 - 06:51 AM
My son has an ASD, and is on Sertraline for his Anxiety Disorder and OCD. It does seem to be helping. Hes on 50mg at the moment, but I think he'll have his medication increased soon.
I've also been on Sertraline in the past, and I found it helpful.
I think that if you are taking it for anxiety and OCD type difficulties, that it is also worth trying to get some 1:1 therapy to help you, something like CBT. Because without that, if the medication is reduced or stopped, there is the possibility that the difficulties start all over again and you've not learnt any new ways of how to deal with it.
Posted 23 July 2012 - 06:56 AM
Posted 23 July 2012 - 10:09 AM
Usually it is advised to start on a low dose and them slowly increase it. If you think your symptoms, or some of your symptoms have worsened since beginning this medication, you should go back to the person who prescribed it.
Posted 07 August 2012 - 07:20 PM
Posted 04 April 2013 - 11:51 AM
Posted 05 April 2013 - 03:56 PM
My 11 year old son was prescribed Sertraline. He started off on something like 50mg working gradually up. When he got to 150mg, hubby and I noticed kiddo's behaviour took a worrying turn. Don't think it's helpful to go into detail, because everyone's different, but it appeared to be too much of a coincidence. His psychiatriast was very concerned and we reduced it to 100mg before he came off it completely. He's now on Risperidone (at one point, he was taking Risperidone alongside Sertraline, but that was after the worrying behaviour.
In answer to your question, my son's Psychiatrist advised that most people get along fine on Sertraline, but in a few cases, it can actually make symptoms worse. Definitely seek medical advise if you're concerned or have any questions.
Posted 07 April 2013 - 09:02 AM
Posted 08 April 2013 - 06:06 PM
Coming from a psychiatric nursing background I thinks it's important to always consult with your gp or outside agencies(MIND) etc when starting on any drug/medication. Medication can take a long time to be effective and each person is very different in what affect the medication it produces. ALWAYS be aware of any immediate changes physically or psychologically, it may mean dosage may have to reduced or a change in medication needed. But remember please!! Medication in all forms, is NOT the answer to all problems of a condition, the person has to work with the medication.
Posted 18 December 2015 - 08:44 PM
I have High Functioning Asperger's syndrome.
Have tried with Sertraline and without and eventually decided without is best
The doctor put me on 50mg sertraline for anxiety and panic attacks
The anxiety which made me angry and irritable at people who were invading my personal space and the angry thoughts and blaming all stopped and I became much happier and easy going. My tolerance to sensory stimulation (e.g. different sounds at the same time) also increased greatly and I was more able to filter things out. Mood also increased to the point where I was really happy most of the time and didn't know why.
However, the negative side effects mean that the insomnia I already suffered became worse. I also developed a different kind of anxiety or hyperness, I can't decide which it was. My mind kept flitting to all different things all at once and I was very hyper stimulated by my own mind even in the absence of external factors and couldn't focus on one thing at once which left me confused. The little 'mind quiet' I did have vanished entirely which is why I couldn't sleep. My memory, capacity to learn and lateral thinking all reduced greatly too which left my grades falling.
I have found Sertraline works ok in the summer (insomnia vanished) and the negative effects are much reduced. Apparently this is because the UV rays on skin break down serotonin to melatonin. It's winter at the moment and I'm going to just have to manage with intense exercise to cope with anxiety/panic attacks which usually works but is not always practical as people put so many demands on time and don't understand I can't help going psycho sometimes so it is easier to pop a pill and not.
Has anyone else found anything similar with Sertraline
Posted 23 January 2016 - 10:23 PM
Sertraline is a selective serotonin reuptake inhibitor (SSRI). Whether or not is helps you, if you are on SSRIs for a long time you should be getting an annual bone density check. These drugs can (but do not always) cause some bone thinning over very long periods. This is especially important for women as menopause can also effect bone density so there could be an increased risk of osteoporosis. I'm not trying to cause anxiety, just suggesting you get regular checkups as part of maintaining your general health.
Also tagged with one or more of these keywords: SERTRALINE
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users